Confidence band for expectation dependence with applications

Xu GUO, Jingyuan LI

Research output: Journal PublicationsJournal Article (refereed)

2 Citations (Scopus)

Abstract

Motivated by the applications of the concept of expectation dependence in economics and finance, we propose a method to construct uniform confidence band for expectation dependence. It is derived based on Hoeffding’s inequality. Our proposed confidence band can be explicitly expressed and thus it is very easy to implement. Our method has applications to demand for a risky asset and first-order risk aversion problems. Simulations suggest our proposed confidence interval can control the coverage probabilities very well, and the average lengths are very short. Two empirical applications are presented to illustrate the usefulness of the constructed confidence band of expectation dependence.
Original languageEnglish
Pages (from-to)141-149
Number of pages9
JournalInsurance : Mathematics and Economics
Volume68
Early online date3 Nov 2015
DOIs
Publication statusPublished - May 2016

Fingerprint

Confidence Bands
Hoeffding's Inequality
Risk Aversion
Coverage Probability
Finance
Confidence interval
Economics
First-order
Confidence
Simulation

Bibliographical note

The research described here was supported by the Fundamental Research Funds for the Central Universities (NR2015001); the Natural Science Foundation of Jiangsu Province, China, grant No. BK20150732; General Research Fund of the Hong Kong Research Grants Council under Research Project No. LU13500814; the Faculty Research Grant of Lingnan University under Research Project No. DR12A9; Direct Grant for Research of Lingnan University under Research Project No. DR13C8.

Keywords

  • Confidence band estimation
  • Demand for a risky asset
  • Expectation dependence
  • First-order risk aversion
  • Hoeffding’s inequality

Cite this

@article{4505f1ae6023475c9e496edb23561e9b,
title = "Confidence band for expectation dependence with applications",
abstract = "Motivated by the applications of the concept of expectation dependence in economics and finance, we propose a method to construct uniform confidence band for expectation dependence. It is derived based on Hoeffding’s inequality. Our proposed confidence band can be explicitly expressed and thus it is very easy to implement. Our method has applications to demand for a risky asset and first-order risk aversion problems. Simulations suggest our proposed confidence interval can control the coverage probabilities very well, and the average lengths are very short. Two empirical applications are presented to illustrate the usefulness of the constructed confidence band of expectation dependence.",
keywords = "Confidence band estimation, Demand for a risky asset, Expectation dependence, First-order risk aversion, Hoeffding’s inequality",
author = "Xu GUO and Jingyuan LI",
note = "The research described here was supported by the Fundamental Research Funds for the Central Universities (NR2015001); the Natural Science Foundation of Jiangsu Province, China, grant No. BK20150732; General Research Fund of the Hong Kong Research Grants Council under Research Project No. LU13500814; the Faculty Research Grant of Lingnan University under Research Project No. DR12A9; Direct Grant for Research of Lingnan University under Research Project No. DR13C8.",
year = "2016",
month = "5",
doi = "10.1016/j.insmatheco.2015.09.012",
language = "English",
volume = "68",
pages = "141--149",
journal = "Insurance: Mathematics and Economics",
issn = "0167-6687",
publisher = "Elsevier",

}

Confidence band for expectation dependence with applications. / GUO, Xu; LI, Jingyuan.

In: Insurance : Mathematics and Economics, Vol. 68, 05.2016, p. 141-149.

Research output: Journal PublicationsJournal Article (refereed)

TY - JOUR

T1 - Confidence band for expectation dependence with applications

AU - GUO, Xu

AU - LI, Jingyuan

N1 - The research described here was supported by the Fundamental Research Funds for the Central Universities (NR2015001); the Natural Science Foundation of Jiangsu Province, China, grant No. BK20150732; General Research Fund of the Hong Kong Research Grants Council under Research Project No. LU13500814; the Faculty Research Grant of Lingnan University under Research Project No. DR12A9; Direct Grant for Research of Lingnan University under Research Project No. DR13C8.

PY - 2016/5

Y1 - 2016/5

N2 - Motivated by the applications of the concept of expectation dependence in economics and finance, we propose a method to construct uniform confidence band for expectation dependence. It is derived based on Hoeffding’s inequality. Our proposed confidence band can be explicitly expressed and thus it is very easy to implement. Our method has applications to demand for a risky asset and first-order risk aversion problems. Simulations suggest our proposed confidence interval can control the coverage probabilities very well, and the average lengths are very short. Two empirical applications are presented to illustrate the usefulness of the constructed confidence band of expectation dependence.

AB - Motivated by the applications of the concept of expectation dependence in economics and finance, we propose a method to construct uniform confidence band for expectation dependence. It is derived based on Hoeffding’s inequality. Our proposed confidence band can be explicitly expressed and thus it is very easy to implement. Our method has applications to demand for a risky asset and first-order risk aversion problems. Simulations suggest our proposed confidence interval can control the coverage probabilities very well, and the average lengths are very short. Two empirical applications are presented to illustrate the usefulness of the constructed confidence band of expectation dependence.

KW - Confidence band estimation

KW - Demand for a risky asset

KW - Expectation dependence

KW - First-order risk aversion

KW - Hoeffding’s inequality

UR - http://commons.ln.edu.hk/sw_master/3570

UR - https://www.scopus.com/inward/record.uri?eid=2-s2.0-84962449492&doi=10.1016%2fj.insmatheco.2015.09.012&partnerID=40&md5=6d71ce47ce0a4f231112473e185935aa

U2 - 10.1016/j.insmatheco.2015.09.012

DO - 10.1016/j.insmatheco.2015.09.012

M3 - Journal Article (refereed)

VL - 68

SP - 141

EP - 149

JO - Insurance: Mathematics and Economics

JF - Insurance: Mathematics and Economics

SN - 0167-6687

ER -